Seen a new Dr today she examined me and did a pap.It hurt bad deep inside :cry: it was because Ive used no HRT in YEARS she replied.And yes I have had no sex w/hubby who I love in years either because of this..but I hated the side effects of Estrogen.
She gave me ESTRACE VAG CREAM.She wanted me to use 2grams 3 nights a week.
But I remember using it in the past at 1gram at night and about 1/2 to an hour of taken it my breasts started to hurt & I felt foggy.
Can Estrace cream work systemicaly entering blood & into body & causing side effects?
Also any good results with it for Vag Dryness?
DeeDee, I've been using the cream for over a year now. Started out with a larger dose and am now at 1 gram every third night. They usually start you with the higher dose to "fix" the problem - then you can lower it for maintenance. My understanding is that it's a problem with no cure. If you don't use anything at all it will come back.
It's been working great for me and the thing I like about it the best is that it's nonsystemic. I'm sure there's probably a residual amount that might travel elsewhere - but supposedly it stays right there where it's put.
I have been using Estrace vag. cream for months. It's been great. Dr has me using 2grams once a week. I may be able to use less as the walls of vagina get healthier.
My dr told me it does not get in your system, that is the good part. It sounds like you are getting good care and taking a lot in the beginning will help you get your vagina back to moisture and comfort. Please don't worry you are taking too much, your vagina was a desert and it needs time and lots of medicine to make it healthy.
Hang in there and go with the good dr you have now. Sounds like you are on the right track with dr now.
It is extremely rare for a vaginal cream to enter the bloodstream. That's not to say it can't happen, but it is VERY rare. Maybe you could ask the doctor about starting at a lower doseage and work your way up. *If* the cream would enter your bloodstream, I doubt that your boobs would react that quickly. Perhaps it was something else you were using at the time.
Well, actually with Premarin cream and estrace cream the inserts and the pharacist say they actually do go systemic through the vaginal tissue. Very similar to usuing a cream on the arm or outter leg. I know for sure the insert will show diagrams of levels of absorbed estrogens in the bloodstream on both types. I have looked into that because I could definately feel the higher estrogen on it. Estriol cream compounded would be the most benign.
Thanks..I thought so.I called my compounding pharmicist & she Said YES.....Oh boy I better start slow.I hate estrogen side effects!Since Im hypoAdrenal & Hypothyroid...I cant afford my fluid retention or weight gain.
I have been using vaginal estrogen creams for a least 6 months.
I am hypothyroid too and very sensitive to estrogen and hate all the side effects but cannot go without it either.
Such a difficult situation to be in and then the thyroid medication gets thrown off because of the estrogen.......it's enough to made you go completely nuts!!
I am currently experimenting with both premarin and estrace and
cannot decide which one I prefer. They do effect my whole body and I also get foggy and did have very tender breasts for awhile.
I think that your body gets used to it after awhile and some of the side effects go away.
I would try to stick it out for a few weeks and give your body a chance to settle down.
When I first started the estrace cream, the Doctor wanted me to use 2gms every night. After a while I cut it back a bit.
I found out I was hypothyroid about 8 years ago and I did look puffy and very tired and old. My weight went up about 10 lbs., but I was mostly very dull, tired and foggy headed.
My doc put me on synthroid 75mcg and within 3 days I started to feel better. After my TAH/BSO I went through alot of estrogen experimentation and at one point a doc had me taking 3mg of estrace, that made my thyroid get worse and I had to increase my synthroid dose to 88mcg. and am still on that dose.
I haven't tried Armour, but have been curious about it. Have you taken it?
How long have you had adrenal problems? Are you better?
Vaginal estrogen can be systemic if the amount is high enough--which is probably an individual thing. Did you try Vagifem? That's not a cream and might absorb more slowly.
About the breast tenderness--I had a lot of it--and a bigger cup size--the first year or so on hrt. But I stuck it out because I was getting rid of other symptoms that were worse for me. And over time, it all went away. I also found that progesterone cream helped balance it out.
Though I bet you can find a lower dose that would not go as systemic on you, you might have to trade off one symptom to repair the damage of another symptom. Over time however, as your body recovers its balance, both could go away.
Also, you will get some symptoms from the transition into the presence of some hormones in your system.